Alert archive / Kansas / High Wind Watches in 2019

High Wind Watch 4, NWS Dodge City, KS

November 28, 201911 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Nov 28, 2019, 12:53 PM CST for 11 counties in Kansas. It took effect at Nov 30, 2019, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 28, 2019, 12:53 PM CST (18:53 UTC)
In effect from
Nov 30, 2019, 9:00 AM CST
Expired
Nov 29, 2019, 9:00 AM CST
In force
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Hamilton County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
537 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS73 KDDC 281853
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1253 PM CST Thu Nov 28 2019

...Strong Winds Expected on Saturday...

KSZ030-031-043>046-061>065-291200-
/O.NEW.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, and Larned
1253 PM CST Thu Nov 28 2019 /1153 AM MST Thu Nov 28 2019/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to 
  65 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.  

* ADDITIONAL DETAILS...Holiday travel along the Interstate 70
  corridor will be impacted. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Turner
5 follow-up statements
427 
WWUS73 KDDC 282228
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
428 PM CST Thu Nov 28 2019

...Dense Fog Tonight and Strong Winds Expected on Saturday...

KSZ064-291000-
/O.NEW.KDDC.FG.Y.0026.191128T2228Z-191129T1500Z/
/O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
Hodgeman-
Including the cities of Jetmore and Hanston
428 PM CST Thu Nov 28 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...For the Dense Fog Advisory, visibility one quarter
  mile or less in dense fog. For the High Wind Watch, west 
  winds 30 to 40 mph with gusts up to 55 mph possible.

* WHERE...Hodgeman County.

* WHEN...For the Dense Fog Advisory, until 9 AM CST Friday. For 
  the High Wind Watch, from Saturday morning through Saturday 
  evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Hazardous 
  driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

KSZ077>080-087>089-291000-
/O.NEW.KDDC.FG.Y.0026.191128T2228Z-191129T1500Z/
Gray-Ford-Edwards-Kiowa-Meade-Clark-Comanche-
Including the cities of Cimarron, Montezuma, Dodge City, Kinsley,
Lewis, Greensburg, Haviland, Meade, Plains City, Fowler, Ashland,
Minneola, Coldwater, Lake Coldwater, and Protection
428 PM CST Thu Nov 28 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Gray, Ford, Edwards, Kiowa, Meade, Clark and Comanche 
  Counties.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

KSZ030-031-043>046-061>063-065-291000-
/O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Pawnee-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, and Larned
428 PM CST Thu Nov 28 2019 /328 PM MST Thu Nov 28 2019/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Kearny, Ness, Rush, Hamilton, Lane, Finney, Scott, 
  Pawnee, Ellis and Trego Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
171 
WWUS73 KDDC 290042
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
642 PM CST Thu Nov 28 2019

...Dense Fog Tonight and Strong Winds Expected on Saturday...

KSZ031-045-046-065-290845-
/O.EXA.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/
/O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
Ellis-Ness-Rush-Pawnee-
Including the cities of Pfeifer, Hays, Ness City, La Crosse, 
and Larned
642 PM CST Thu Nov 28 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...For the Dense Fog Advisory, visibility one quarter mile 
  or less in dense fog. For the High Wind Watch, west winds 30 
  to 40 mph with gusts up to 60 mph possible.

* WHERE...Ellis, Ness, Rush and Pawnee Counties.

* WHEN...For the Dense Fog Advisory, until 9 AM CST Friday. For 
  the High Wind Watch, from Saturday morning through Saturday 
  evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Hazardous 
  driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

KSZ066-081-090-290845-
/O.EXA.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/
Stafford-Pratt-Barber-
Including the cities of St. John, Stafford, Macksville, Pratt, 
Medicine Lodge, and Kiowa
642 PM CST Thu Nov 28 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Stafford, Pratt and Barber Counties.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

KSZ064-290845-
/O.CON.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/
/O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
Hodgeman-
Including the cities of Jetmore and Hanston
642 PM CST Thu Nov 28 2019

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...For the Dense Fog Advisory, visibility one quarter mile 
  or less in dense fog. For the High Wind Watch, west winds 30 
  to 40 mph with gusts up to 55 mph possible.

* WHERE...Hodgeman County.

* WHEN...For the Dense Fog Advisory, until 9 AM CST Friday. For 
  the High Wind Watch, from Saturday morning through Saturday 
  evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Hazardous 
  driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

KSZ077>080-087>089-290845-
/O.CON.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/
Gray-Ford-Edwards-Kiowa-Meade-Clark-Comanche-
Including the cities of Cimarron, Montezuma, Dodge City, Kinsley,
Lewis, Greensburg, Haviland, Meade, Plains City, Fowler, Ashland,
Minneola, Coldwater, Lake Coldwater, and Protection
642 PM CST Thu Nov 28 2019

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Gray, Clark, Comanche, Kiowa, Meade, Edwards and Ford 
  Counties.

* WHEN...Until 9 AM CST Friday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

KSZ030-043-044-061>063-290845-
/O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
Trego-Scott-Lane-Hamilton-Kearny-Finney-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, Syracuse, Lakin, Deerfield, and Garden City
642 PM CST Thu Nov 28 2019 /542 PM MST Thu Nov 28 2019/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Kearny, Trego, Hamilton, Lane, Finney and Scott 
  Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
297 
WWUS73 KDDC 290520
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1120 PM CST Thu Nov 28 2019

KSZ031-045-046-064-065-291330-
/O.CAN.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/
/O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
Ellis-Ness-Rush-Hodgeman-Pawnee-
Including the cities of Pfeifer, Hays, Ness City, La Crosse, 
Jetmore, Hanston, and Larned
1120 PM CST Thu Nov 28 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Ness, Rush, Hodgeman, Pawnee and Ellis Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

KSZ066-077>081-087>090-290630-
/O.CAN.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/
Stafford-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-Comanche-
Barber-
Including the cities of St. John, Stafford, Macksville, Cimarron,
Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, 
Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
1120 PM CST Thu Nov 28 2019

...DENSE FOG ADVISORY IS CANCELLED...

$$

KSZ030-043-044-061>063-291330-
/O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
Trego-Scott-Lane-Hamilton-Kearny-Finney-
Including the cities of Wakeeney, Scott City, Scott State Lake, 
Dighton, Syracuse, Lakin, Deerfield, and Garden City
1120 PM CST Thu Nov 28 2019 /1020 PM MST Thu Nov 28 2019/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  possible.

* WHERE...Hamilton, Lane, Finney, Scott, Trego and Kearny 
  Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
037 
WWUS73 KDDC 290623
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1223 AM CST Fri Nov 29 2019

KSZ030-031-043>046-061>065-292100-
/O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, and Larned
1223 AM CST Fri Nov 29 2019 /1123 PM MST Thu Nov 28 2019/

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Ness, Rush, Hodgeman, Pawnee and Ellis Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
359 
WWUS73 KDDC 291500
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
900 AM CST Fri Nov 29 2019

...Intense West to Northwest Winds Expected Saturday...

KSZ030-031-043>046-061>065-301200-
/O.UPG.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/
/O.NEW.KDDC.HW.W.0006.191130T1500Z-191201T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin,
Deerfield, Garden City, Jetmore, Hanston, and Larned
900 AM CST Fri Nov 29 2019 /800 AM MST Fri Nov 29 2019/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ SATURDAY...

* WHAT...West winds becoming northwest, averaging 30 to 40 mph.
  Gusts of 60 to 65 mph are expected. 

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ 
  Saturday.

* IMPACTS...Damaging winds may blow down trees and power lines,
  and cause minor structural damage. Power outages are possible. 
  Travel will be difficult, especially for high profile vehicles.
  Areas of blowing dust will reduce visibility. 

* ADDITIONAL DETAILS...Intense winds will impact holiday travel 
  along the Interstate 70 corridor on Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Driving in strong winds is dangerous, and motorists may lose
control of their automobiles easily. Be aware that driving high
profile vehicles will be especially difficult. Secure loose 
objects and holiday decorations.

&&

$$

Turner

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 28, 11:30 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 28, 11:30 AM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1130 AM CST Thu Nov 28 2019

...Updated Short Term...

.SHORT TERM...(This afternoon through Friday night)
Issued at 1130 AM CST Thu Nov 28 2019

Warm advection conveyor belt has exited to the east of SW KS, and
measurable precipitation has ended as of 11 AM. Reports of snow
and ice accumulations were very close to forecasted values in this
unusual warm advection regime. Only drizzle or freezing drizzle
remains as of 11 AM, with thick persistent stratus. Temperatures
are struggling to move as of late morning, with all reporting
stations still in the 30-32 range. Even though accumulating
precipitation has ended, am planning on allowing the winter
weather advisory to continue until temperatures climb above
freezing, given the holiday. Warm air advection will eventually
force surface temperatures into the mid 30s this afternoon, as SE
winds increase. The strongest S/SE winds are expected across the
NW zones, where some gusts will reach 35 mph.

Widespread stratus currently across SW KS is going nowhere
tonight. Moist upslope boundary layer flow, with elevated SE
winds, will continue all night. Stratus will be maintained all
night, and will lower to near the surface at times, creating areas
of fog, especially on the higher terrain of the western zones.
Included areas of fog in the grids. Temperatures will fall very
little tonight, 1-3 degrees at most, as clouds, elevated S/SE
winds of 10-20 mph, and moisture advection all work against
radiational cooling. In fact, model guidance shows temperatures
climbing through the 30s after midnight. Some areas of drizzle are
probable in the warm/moist advection, but with temperatures above
freezing no impacts are expected.

Friday...windy, cloudy and warmer. Large powerful closed low will
be centered in the Great Basin, with strong SW flow aloft over
SW KS. 12z NAM/GFS both show SWly 500 mb flow increasing to near
90 kts by afternoon/sunset, with 850 mb increasing to 40-50 kts.
Pressure gradients will be tightening through the afternoon, with
ECMWF depicting 992 mb leeside cyclogenesis east of Denver.
Clearly, it will be windy Friday afternoon, but 12z MAV guidance
(usually the strongest wind guidance) is keeping S/SE winds
relatively constrained at 22-32 mph. Feel continued persistent
stratus will help keep most of the increasing momentum aloft above
the surface. If somehow we can manage to get some sunshine Friday
afternoon, winds and wind gusts will be much stronger than
forecast. Temperatures will be noticeably warmer Friday, but how
much warmer is tricky. Warm/moist advection and strong mixing will
be fighting stratus and lack of insolation. Opted to edge toward
the warmer 12z MAV guidance, with afternoon temperatures in the
lower to mid 50s. With embedded shortwaves in the SW flow aloft,
scattered rain showers are possible at any time Friday, with
coverage as usual favoring the eastern zones. 12z NAM develops
elevated MUCAPE to the tune of 500 J/kg as far west as Dodge City
beginning midday, so some thunder was maintained across the
eastern zones.

Strong cyclone quickly ejects onto the plains Friday night, with
12z NAM placing a 525 dm low near Valentine, Nebraska Saturday
morning. This synoptic pattern will strongly dryslot SW KS, and
all grids are dry after midnight. Will need to monitor wind
potential Friday night with intense wind fields aloft progged by
the models (55 kts at 850 mb, 115 kts at 500 mb). We are fortunate
that this cyclone will eject during the night; the nocturnal
timing will keep much of the momentum deflected above the surface.
Still, 12z MAV guidance shows 25-35 mph with gusts to 45 mph all
night, and this seems reasonable.

.LONG TERM...(Friday through Wednesday)
Issued at 111 AM CST Thu Nov 28 2019

By morning, the atmosphere may have moistened enough again with
enough thickness for drizzle. Another day of strong lift and jet dynamics
will prevail across western Kansas on Friday as the main upper level
low continues to remain well to our west. Friday temperatures will
be on the tricky side. Significant warm air advection will continue
to prevail. However, this looks like one of those situations that upslope
stratus could linger all day long, which could keep temperatures down
significantly. In fact, some of the meso models are quite cold for
Friday. Will go with a solution in between for now with highs in the
upper 40s to mid 50s. By Friday evening, some of the models do have
a couple of hundred MUCAPE across the southeastern counties. Cannot
rule out a rumble of thunder or two, mainly across Barber county. Otherwise,
some rain will be possible once again with amounts on the lighter side,
which is normal for this time of year. By Saturday, the mentioned low
will start to swing out across the Northern Plains. A downslope plume
will sweep out across Kansas with highs peaking into the 50s for the
entire region. We will be dryslotted given this low placement with
pops decreasing down to zero percent for the weekend. High pressure
will prevail in the wake of the storm system as we begin the next business
week. The rest of the forecast looks dry with temperatures trending
above normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1006 AM CST Thu Nov 28 2019

Warm air advection mixed precipitation has ended at the airports,
with only some BR/DZ/FZDZ remaining for the next several hours.
Poor flying conditions will continue through this entire TAF
forecast period. Widespread IFR/LIFR stratus across SW KS as of
16z Thu, is forecast by all short term models to persist through
18z Fri, at least. With the moist upslope boundary layer flow
persisting tonight, some areas of fog and reduced surface
visibility are expected, as the stratus lowers to near the
surface. Kept visibility restrictions modest in the TAFs for now,
down to about 1sm. SE winds will increase this afternoon, gusting
to near 30 kts. SE winds will diminish some at sunset/00z Fri, but
remain elevated overnight at 12-15 kts. After 15z Fri, strong S/SE
winds will return to all airports. The strongest winds, with gusts
to near 35 kts, are expected along the US 83 corridor, including
GCK and LBL Friday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  35  34  53  36 / 100  10  50  20
GCK  38  34  53  33 / 100  10  40  10
EHA  40  35  56  32 /  80  10  30   0
LBL  39  35  54  32 / 100  10  40  10
HYS  33  32  53  37 /  90  20  60  20
P28  37  36  56  41 / 100  20  70  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM CST /4 PM MST/ this afternoon
for KSZ030-031-043>046-061>066-074>081-084>090.

&&

SHORT TERM...Turner
LONG TERM...Sugden
AVIATION...Turner
Hazardous weather outlook, Nov 28, 1:45 AM CST, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
145 AM CST Thu Nov 28 2019

KSZ030-031-043>046-061>066-074>081-084>090-291200-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
145 AM CST Thu Nov 28 2019 /1245 AM MST Thu Nov 28 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

A winter weather advisory is in effect. See message for details.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Freezing rain: Elevated risk
* Snow: Elevated risk

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Days 2-7 Discussion
-------------------

A rumble of thunder or two could be possible Friday evening,
mainly southeast of Dodge city. Severe weather is not expected.

Days 2-7 Hazards
----------------
* Friday
  - Non thunderstorm wind: Elevated risk

* Saturday
  - Non thunderstorm wind: Elevated risk
  - Fire weather: Extreme risk

* Sunday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Monday
  - Fire weather: Elevated risk

* Tuesday
  - Fire weather: Elevated risk

* Wednesday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Local storm report, Nov 28, 7:37 AM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
737 AM CST THU NOV 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             SATANTA                 37.43N 100.99W
11/28/2019  M2.0 INCH        HASKELL            KS   COCORAHS

&&

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 4:28 PM CSTDense Fog AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Ford and 9 more7 hr

Nearby

High Wind Watches in Kansas, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.